Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 1, 2007, 9:18 AM MDT. It took effect at Oct 1, 2007, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2007, 9:18 AM MDT (15:18 UTC)
- In effect from
- Oct 1, 2007, 1:00 PM MDT
- Expired
- Oct 1, 2007, 5:50 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 011518 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 918 AM MDT MON OCT 1 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM TODAY... .AN APPROACHING DISTURBANCE WILL BRING GUSTY SOUTHWEST WINDS AND VERY DRY CONDITIONS TO THE DISTRICT THIS AFTERNOON. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THESE AREAS THIS AFTERNOON. NEZ200-WYZ291>294-012330- /O.NEW.KCYS.FW.W.0011.071001T1900Z-071002T0000Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 918 AM MDT MON OCT 1 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH THIS AFTERNOON. HUMIDITY RECOVERIES WERE VERY POOR OVERNIGHT...SO AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 15 PERCENT RANGE BY MID TO LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HAHN
2 follow-up statements
000 WWUS85 KCYS 012133 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT MON OCT 1 2007 ...RED FLAG WARNING IN EFFECT THROUGH 6 PM TODAY... .AN APPROACHING DISTURBANCE WILL CONTINUE TO BRING GUSTY SOUTHWEST WINDS AND VERY DRY CONDITIONS TO PORTIONS OF THE DISTRICT THIS AFTERNOON. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THROUGH EARLY EVENING. NEZ200-WYZ291>294-020000- /O.CON.KCYS.FW.W.0011.000000T0000Z-071002T0000Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 333 PM MDT MON OCT 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR THROUGH THE EARLY EVENING HOURS. HUMIDITIES HAVE DROPPED INTO THE 6 TO 15 PERCENT RANGE ACROSS THE WARNED AREA. RELATIVE HUMIDITIES WILL GRADUALLY INCREASE THIS EVENING...AND RECOVER SIGNIFICANTLY BEHIND THE PASSAGE OF COLD FRONT TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HAHN
000 WWUS85 KCYS 012350 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT MON OCT 1 2007 NEZ200-WYZ291>294-020100- /O.CAN.KCYS.FW.W.0011.000000T0000Z-071002T0000Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 550 PM MDT MON OCT 1 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. GUSTY SOUTHWEST WINDS WILL CONTINUE AND SHIFT TO THE WEST WITH A PACIFIC COLD FRONT MOVING THROUGH THE AREA TONIGHT. HOWEVER... RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL LEVELS THIS EVENING AS TEMPERATURES HAVE STARTED COOLING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 1, 4:15 AM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 1, 4:15 AM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 415 AM MDT MON OCT 1 2007 .SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE PASSING E INTO THE PLAINS WITH STRONGER SW FLOW ALOFT MOVG OVER THE REGION TODAY AHEAD OF NEXT PAC UPPER TROF. EARLIER RUNS OF MODELS APPEAR TO HAVE OVERDONE THE MOISTURE SURGE INTO THE REGION THIS AFTN AND TNGT. CURRENT MODELS LOOK PRETTY GOOD...WITH NEAREST CLOUDS OVER CNTRL AZ/NM AT 3 AM. WILL START OFF CLEAR WITH SOME HIGH CLOUDS MOVING INTO THE REGION ESPECIALLY S LATE THIS AFTN. HAVE HELD ONTO SOME POPS OVER FAR SW PART OF AREA FOR LATE AFTN...WITH MAIN CHCS OF PCPN FROM ABOUT 03Z-12Z. HIGHEST CHCS IN MTNS AND WITH COLD FRONT MOVING THRU TNGT...RAIN WILL CHANGE TO SNOW WITH PERHAPS AN INCH OR TWO IN THE HIGHER ELEVATIONS. THIS SYSTEM APPEARS TO BE WEAKER AND FASTER MOVING THAN THE ONE LAST NIGHT...JUST AN OPEN TROF MOVING THRU. CLOUDS SHLD DECREASE RAPIDLY TUE MRNG AS DRIER AIR MOVES IN. WARMER TODAY BY ABOUT 10 DEGS...THEN COOLER ON TUE...GNDNC IS ON THE RIGHT TRACK. .LONG TERM...WED THROUGH SUNDAY. RELATIVELY STRONG FLOW ALOFT WED WILL REMAIN VIGOROUS AND BACK TO MORE SOUTHWESTERLY THU IN RESPONSE TO A TROUGH DEVELOPING TO THE WEST. THE TROUGH WILL MOVE OVER THE FORECAST AREA FRI THROUGH EARLY SATURDAY. AS THE TROUGH MOVES OFF TO THE EAST SAT AFTERNOON UPPER FLOW WILL BECOME NORTHWESTERLY BEFORE A RATHER FLAT RIDGE MOVES OVER THE REGION SAT NIGHT INTO SUN. SURFACE BASED LEESIDE TROUGHINESS WED WILL PRODUCE A DRY AND WARM DAY WITH BREEZY AREAS. THU LOOKS TO BE MUCH THE SAME EXCEPT WITH A BIT LESS OF A BREEZE AS LEESIDE SURFACE CYCLOGENESIS TAKES PLACE. AS THE SURFACE LOW MOVES OVER THE CENTRAL GREAT PLAINS THU NIGHT THEN ELONGATES NORTHEASTWARD FRI...IT WILL DRAG A COLD FRONT THROUGH MOST OF THE FORECAST AREA FRI. FRI WILL BE COOLER WITH A CHANCE OF SHOWERS. COLD AIR ADVECTION WILL CONTINUE SAT WITH MOIST SURFACE UPSLOPE WARRANTING A CONTINUED CHANCE OF PRECIPITATION. WEAK SURFACE TROUGHINESS SUN WILL INDUCE DRYING OF THE AIRMASS WITH TEMPERATURES REBOUNDING AT MOST LOCATIONS. && .AVIATION...VFR EXCEPT FOR SOME MVFR CIGS RWL-LAR NEAR MTNS TONIGHT. && .FIRE WEATHER...DRY AND WINDY TODAY AHEAD OF THE NEXT COLD FRONT. RELATIVE HUMIDITIES WILL BE IN THE TEENS ACROSS MOST OF THE PLAINS. E CENTRAL WY HAS BEST CHANCES FOR RED FLAG CONDITIONS THIS AFTN. FUEL STATUS IS UNCLEAR HOWEVER DUE TO RECENT RAINS. WILL HOLD OFF ON ANY HIGHLIGHTS UNTIL MON MORNING WHEN MORE INFORMATION CAN BE GATHERED FROM THE FIELD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM....JR
Hazardous weather outlook, Oct 1, 5:13 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 513 AM MDT MON OCT 1 2007 WYZ063-021115- SNOWY RANGE- 513 AM MDT MON OCT 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. ADDITIONALLY...UP TO AN INCH OR TWO OF SNOW IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-021115- SOUTHWEST CARBON- 513 AM MDT MON OCT 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-062-064>070-021115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 513 AM MDT MON OCT 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.